Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 368, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2007, 11:00 AM CDT for Pecos County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 11:00 AM CDT (16:00 UTC)
- Expired
- Jun 8, 2007, 11:36 AM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 148 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 081601 SVRMAF TXC371-081700- /O.NEW.KMAF.SV.W.0368.070608T1600Z-070608T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1100 AM CDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL NOON CDT * AT 1058 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR 18 MILES SOUTHEAST OF FORT STOCKTON... MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... U.S. HIGHWAY 285 SOUTHEAST OF FORT STOCKTON.... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3053 10261 3056 10282 3087 10288 3089 10247 $$
2 follow-up statements
000 WWUS54 KMAF 081625 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1125 AM CDT FRI JUN 8 2007 TXC371-081700- /O.CON.KMAF.SV.W.0368.000000T0000Z-070608T1700Z/ PECOS TX- 1125 AM CDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR CENTRAL PECOS COUNTY... AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 17 MILES SOUTHEAST OF FORT STOCKTON...ALONG U.S. HIGHWAY 285. THIS STORM WAS NEARLY STATIONARY. THE STORM IS WEAKENING IN INTENSITY. DEADLY CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3053 10261 3056 10282 3087 10288 3089 10247 $$
000 WWUS54 KMAF 081636 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1136 AM CDT FRI JUN 8 2007 TXC371-081645- /O.CAN.KMAF.SV.W.0368.000000T0000Z-070608T1700Z/ PECOS TX- 1136 AM CDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY IS CANCELLED... AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. HOWEVER...RADAR STILL DID INDICATE THAT THE STORM WAS LIKELY PRODUCING HEAVY RAINFALL ALONG U.S. HIGHWAY 285 ABOUT 15 TO 20 MILES SOUTHEAST OF FORT STOCKTON. MOTORISTS SHOULD BE ON THE LOOKOUT FOR PONDING OF WATER ON THE ROAD...AS WELL AS MINOR FLOODING IN LOW LYING AREAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3053 10261 3056 10282 3087 10288 3089 10247 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:46 AM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 8, 3:46 AM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 AM CDT FRI JUN 8 2007 .DISCUSSION... AN UPPER LEVEL LOW OVER CENTRAL ONTARIO WILL PUSH A COLD FRONT THROUGH THE AREA EARLY THIS MORNING AS IT CONTINUES TO MOVE TO THE NORTHEAST. THIS...COMBINED WITH A SEEMINGLY CONSTANT STREAM OF SHORTWAVES ROTATING AROUND THE WESTERN PERIPHERY OF THE UPPER LEVEL RIDGE OVER THE SOUTHEASTERN CONUS WILL PROVIDE SOUTHEASTERN NEW MEXICO AND WEST TEXAS WITH INCREASED CHANCES OF RAIN THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES WILL DECREASE SLIGHTLY TODAY AND SATURDAY WITH THE FRONT AND THEN REBOUND TO NEAR NORMAL VALUES SUNDAY AND REMAIN THERE THROUGH MUCH OF THE WEEK. AS THE FRONT MOVES THROUGH THE AREA THIS MORNING...DRIER...MORE STABLE AIR WILL MOVE IN BEHIND IT. EASTERLY...UPSLOPE LOW LEVEL FLOW WILL ALSO FOLLOW THE FRONT. EXPECT THE FRONT TO HAVE PASSED THROUGH MIDLAND BY 12Z AND WILL LIKELY REACH THE PECOS RIVER AROUND 18Z. IN THE VICINITY OF THE FRONT...MOIST...UNSTABLE AIR WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WITH SBCAPES BETWEEN 1500 AND 2000 J/KG AND LI/S -3 AND -6 WEST OF THE PECOS...A FEW OF THESE STORMS COULD BECOME SEVERE. WHILE THERE WILL BE GOOD TURNING OF THE WINDS WITH HEIGHT...SPEED SHEAR IS MARGINAL... THUS... BELIEVE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH ANY SEVERE STORM THAT DEVELOPS. IF LOW LEVEL MOISTURE CURRENTLY IN THE AREA REMAINS THROUGH THE DAY...THIS WILL INCREASE FORECAST CAPE VALUES AND AN ISOLATED TORNADO COULD NOT BE RULED OUT. LOW CLOUDS WILL DEVELOP OVERNIGHT FRIDAY AND CONTINUE THROUGH SUNDAY. EXPECT THAT THE LOW CLOUDS WILL PREVENT DAYTIME HEATING FROM FURTHER DESTABILIZING THE ATMOSPHERE...HOWEVER...STORMS WILL CONTINUE ACROSS THE AREA DEVELOPING INTO MORE OF A HEAVY RAIN REGIME RATHER THAN THE SEVERE WEATHER EXPECTED ON FRIDAY. SUNDAY...LOW LEVEL WINDS WILL SHIFT BACK TO THE SOUTH AND THOUGH SHORTWAVES CONTINUE TO TRANSLATE THROUGH THE WESTERN PERIPHERY OF THE RIDGE...RAIN CHANCES WILL BEGIN TO DECREASE. MULTIPLE SHORTWAVES TRANSLATING AROUND THE RIDGE WILL MOVE NORTH OVER THE AREA THROUGH MID-WEEK. THE BEST LIFT AND INSTABILITY WILL BE IN THE WESTERN HALF OF THE CWA...AND WITH THE DRYLINE REMAINING TO THE WEST OF THE AREA...THE MOISTURE WILL BE THERE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 84 70 87 70 / 10 30 20 30 CARLSBAD NM 88 66 89 69 / 20 50 40 40 DRYDEN TX 93 75 88 73 / 30 20 20 30 FORT STOCKTON TX 91 69 89 70 / 20 30 30 40 GUADALUPE PASS TX 84 63 85 62 / 20 50 50 30 HOBBS NM 84 67 86 67 / 10 40 40 40 MARFA TX 87 60 83 61 / 30 50 30 20 MIDLAND INTL AIRPORT TX 83 68 87 68 / 10 30 30 40 ODESSA TX 85 69 86 70 / 10 30 30 40 WINK TX 91 73 91 71 / 20 40 30 50 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 49/74
Hazardous weather outlook, Jun 8, 3:45 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 AM CDT FRI JUN 8 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 345 AM CDT FRI JUN 8 2007 /245 AM MDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TRANS PECOS THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL HAVE A CHANCE TO DEVELOP NORTHWARD INTO THE PERMIAN BASIN TONIGHT WITH LOCAL HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL AGAIN POSSIBLE SATURDAY AND SUNDAY AFTERNOON AND EVENING. A FEW SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS ARE THE PRIMARY CONCERNS. MOISTURE CONTENT IS EXPECTED TO REMAIN HIGH AND AS STORMS DEVELOP NEAR THE MOUNTAINS AND MOVE NORTHEAST INTO THE PLAINS HEAVY RAIN RESULTING IN LOCAL FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 63 min |
| Jun 8, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.